[Skip to Content]
[Skip to Content Landing]
Article
February 1951

LOCAL CUTANEOUS SENSITIVITY TO METHAPYRILENEReport of a Case

AMA Arch Derm Syphilol. 1951;63(2):250-251. doi:10.1001/archderm.1951.01570020084010
Abstract

Since the introduction of the antihistamine drugs into our therapeutic armamentarium for the treatment of suspected or actual allergic conditions, there have been relatively few reports of dermatologic complications following their local use.

In the few reports available, most complications have been observed to follow ingestion of the drug.1 Epstein,2 however, reported a case of dermatitis due to ingestion of prophenpyridamine (trimeton®), in which subsequently a positive reaction to patch testing to the tablet was obtained. Strauss3 reported a case of eczematous contact type allergy to tripelennamine (pyribenzamine®) ointment, likewise verified by a positive patch test reaction.

A review of the literature revealed no case of proved dermatitis caused by the local application of methapyrilene (histadyl®) cream, although Lewis4 observed one incident of sensitivity to methapyrilene when the drug was applied in a patch test.

The following report is of a case

First Page Preview View Large
First page PDF preview
First page PDF preview
×